MAUDE Adverse Event Report: NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 11104055
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for investigation.Radiographic images provided do not confirm the alleged malfunction of loose o-h connectors or lock screws.Labeling review: potential adverse events and complications: ".As with any major surgical procedures, there are risks involved in orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." post-operative warnings: ".During the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration, as well as to other complications." ".Compatibility: do not use the reline system with components of other systems, other than the armada system.Refer to the armada system instructions for use for a list of the armada system indications for use.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system." ".All implants should be used only with the appropriately designated instrument (reference surgical technique).".
 
Event or Problem Description
On (b)(6), a post-operative radiograph revealed kyphotic deformity due loose set screws and o-h connectors.On (b)(6) 2018 patient underwent a revision procedure where both screws at l1 level were removed, a balloon kyphoplasty was performed and construct was extended.As per reporter set screws were confirmed loose during the procedure.The procedure was completed successfully.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key8251218
Report Number2031966-2019-00149
Device Sequence Number2125404
Product Code NKB
UDI-Device Identifier00887517596246
UDI-Public887517596246
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K132014
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11104055
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR